MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Catalog Number U4150515RX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath/guide catheter, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the introducer sheath/guide catheter and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and introducer sheath/guide catheter as a single unit.Use of the ultraverse 035 pta dilatation catheter: position the balloon relative to the lesion to be dilated, ensure the guidewire is in place, and inflate the balloon to the appropriate pressure.Potential adverse reactions: additional intervention.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure between the right sfa and the proximal popliteal artery, vessel dissection was allegedly revealed post inflation.Reportedly, a stent was successfully placed at the lesion site and post-dilatation was performed with a pta balloon catheter.The vessel was patent with good blood flow at the conclusion of the procedure.There was no known reported impact or consequence to the patient.

Brand Name
ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6156708
Report Number2020394-2016-01147
Device Sequence Number18847357
Product Code LIT
UDI-Device Identifier00801741057946
UDI-Public(01)00801741057946(17)180305(10)50120892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2018
Device Catalogue NumberU4150515RX
Device Lot Number50120892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;